MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: age or date of birth at time unknown/no information patient weight and ethnicity unknown/no information if implanted; give date n/a (not applicable).The iol was removed/replaced in the initial surgery.If explanted; give date n/a (not applicable).The iol was removed/replaced in the initial surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Received report indicating there was debris on the intraocular lens (iol).The iol was fully inserted and removed and replaced during the same procedure.It was indicated that no further information is available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes section d9: date returned to manufacturer: january 25, 2021 section d9: returned to manufacturer: yes device evaluation: a product quality deficiency could not be determined.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half, which is consistent with a lens that was handled during removal and replacement.Foreign material (multiple dark spots) were observed on the lens.The lens was forwarded to eag laboratories for further analysis.The ftir(fourier transform infrared spectrometer) spectrum raw data output file generated by eag laboratories was then compared against the jnj añasco manufacturing process ftir library and did not yield any results with at least a 0.90000 correlation.The complaint issue was confirmed, however due to the low correlation (correlation less than 0.90000) between the foreign material and the jnj añasco manufacturing process ftir library it cannot be confirmed if the issue is related to handling or manufacturing, because añasco has manufacturing controls in place to prevent the release of product with foreign material on it, and therefore no product deficiency could be identified.The ftir indicates that the red debris is consistent with a protein-containing material (e.G., blood, human albumin).A photograph which accompanied the sample indicated the location of the unknown red material on the surface of an iol.The red material was removed from the iol with a clean, steel surgical blade for analysis.The ftir spectrum of the red debris indicates that the red material is consistent with a protein-containing material (e.G., blood, human albumin) by comparison with references from our library.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no other complaints have been received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected information: the initial mdr #2648035-2021-07072 captured h6 health effect ¿ impact code as 2199 - no health consequences or impact.Upon further review it was noticed that the iol was fully inserted and then removed.Therefore, the code for h6 health effect ¿ impact code should be 4631 - more complex surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11152935
Report Number2648035-2021-07072
Device Sequence Number11732100
Product Code HQL
UDI-Device Identifier05050474529069
UDI-Public(01)05050474529069(17)230207
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2023
Device Model NumberZA9003
Device Catalogue NumberZA90030225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer04/02/2021
04/12/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date04/06/2021
04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALD CARTRIDGE